Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 81, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 4, 2017, 8:40 PM CDT for LeFlore County, Oklahoma. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2017, 8:40 PM CDT (01:40 UTC)
- Expired
- Apr 4, 2017, 9:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 79 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 9:02 PM CDT | HAIL 0.75 | 10 Sse Heavener, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 2:31 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.7 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -240 J/kg
- Mixed-layer LCL
- 1600 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
586
WUUS54 KTSA 050140
SVRTSA
OKC079-050215-
/O.NEW.KTSA.SV.W.0081.170405T0140Z-170405T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
840 PM CDT TUE APR 4 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southeastern Le Flore County in southeastern Oklahoma...
* Until 915 PM CDT
* At 840 PM CDT, a severe thunderstorm was located 3 miles south of
Muse, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Muse... Big Cedar...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3465 9489 3489 9445 3464 9446 3451 9478
3451 9480
TIME...MOT...LOC 0140Z 236DEG 43KT 3462 9474
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
989
WWUS54 KTSA 050211
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
911 PM CDT TUE APR 4 2017
OKC079-050220-
/O.EXP.KTSA.SV.W.0081.000000T0000Z-170405T0215Z/
Le Flore OK-
911 PM CDT TUE APR 4 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LE FLORE COUNTY
WILL EXPIRE AT 915 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore the warning will be
allowed to expire.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
southeastern Oklahoma.
LAT...LON 3465 9489 3489 9445 3464 9446 3451 9478
3451 9480
TIME...MOT...LOC 0210Z 236DEG 43KT 3481 9440
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 6:21 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Apr 4, 6:21 PM CDT, 2 hours 19 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 621 PM CDT Tue Apr 4 2017 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Strong/severe storms have shifted just east of the KBVO... KTUL...KRVS and KMLC TAF sites and will move into western AR after 00-01Z. Brief IFR conditions...gusty winds and hail likely with the stronger storms. Most of the activity will be shifting east of the area after 05-06Z...with winds becoming gusty from the west and northwest. Expect IFR cigs to move overspread most of the area through the remainder of the night. && .PREV DISCUSSION... /Issued 251 PM CDT Tue Apr 4 2017/ DISCUSSION... Vigorous upper wave currently moving out of the Texas panhandle will approach from the west this afternoon/evening with the threat for severe weather. Surface low was located east of Fredrick with a warm front extending into northeast Oklahoma. As surface low tracks northeast, warm front is forecast to lift north to near I-44 by mid/late afternoon. Strong to severe thunderstorms will likely develop near the frontal boundary across northeast Oklahoma by late afternoon as cap continues to erode with strong surface heating. Moderate instability, coupled with strong shear, will initially support a large hail threat with storms transitioning to a hail/damaging wind threat as convective line moves into northwest Arkansas this evening. There is a limited tornado threat with any supercells that develop near the warm front across NE OK, however the main inhibiting factor remains the lack of deeper low level moisture. Main severe threat will end shortly after midnight as storms move east of northwest Arkansas. Behind departing system, cold/breezy conditions are expected into the day Wednesday with scattered showers across NE OK/NW AR. Surface high settles over the region Thursday night and with clear skies a freeze appears likely over portions of Eastern Oklahoma and northwest Arkansas early Friday morning. Upper ridge begins to build back into the Southern Plains Friday into the early part of the weekend with warmer conditions. Strong upper jet streak will move out of the desert southwest during the day Sunday with showers/thunderstorm chances increasing along approaching Pacific front Sunday night into Monday. && .PRELIMINARY POINT TEMPS/POPS... TUL 48 63 42 66 / 80 30 10 0 FSM 54 63 42 67 / 80 40 10 0 MLC 52 66 41 69 / 70 20 10 0 BVO 45 63 36 68 / 80 30 10 0 FYV 48 56 36 61 / 80 50 10 0 BYV 50 56 41 60 / 80 50 10 0 MKO 50 62 40 67 / 80 30 10 0 MIO 48 60 39 62 / 80 50 10 0 F10 50 64 41 68 / 60 20 10 0 HHW 52 66 41 70 / 80 10 10 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION...18
Hazardous weather outlook, Apr 4, 6:36 PM CDT, 2 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 636 PM CDT Tue Apr 4 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 636 PM CDT Tue Apr 4 2017 ...Severe Storms This Evening...Large Hailand Damaging Winds Primary Threats... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Through Tonight. TORNADO. RISK...Limited. AREA...Northeast Oklahoma. ONSET...Early Evening. SEVERE THUNDERSTORM. RISK...Critical. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. AREA AT GREATEST RISK...Eastern Oklahoma...east of Highway 69. FLASH FLOOD. RISK...Limited. AREA...Eastern Oklahoma. ONSET...This Evening. HEAVY RAIN. RISK...Limited. AREA...Eastern Oklahoma. ONSET...Ongoing. SIGNIFICANT WINDS. RISK...Limited. AREA...Northeast OKlahoma. ONSET...After Midnight. DISCUSSION... Severe weather will continue into the evening and spread east as a low pressure center and attendant dryline and cold front move across eastern Oklahoma and northwest Arkansas. Most of the storm coverage...and severe potential will be focused along the dryline and cold front currently located across far eastern Oklahoma. These storms will spread into western Arkansas later this this evening and will carry mostly a large hail and straight line wind threat. Limited tornadic potential will exist with isolated supercells early this evening...mainly across northeast Oklahoma. The severe weather potential will end around midnight. Also...locally heavy rainfall is possible north of Interstate 40 this evening into tonight. A strong cold front will follow the storms system with strong northerly winds spreading into the region tonight behind the boundary. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...High Wind Potential. THURSDAY and FRIDAY...No Hazards. SATURDAY...High Wind Potential. SUNDAY...Thunderstorm Potential...High Wind Potential. MONDAY...Thunderstorm Potential...Heavy Rain Potential. EXTENDED DISCUSSION... Gusty winds and much cooler temperatures will prevail on Wednesday. Temperatures will warm by the weekend with gusty southerly winds returning on Saturday. Thunderstorm chances return by early next week. weather.gov/tulsa Contains additional information.
In the hours before
Special weather statement, Apr 4, 7:18 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Tulsa OK
718 PM CDT TUE APR 4 2017
ARZ019-029-OKZ049-072-074>076-050115-
Sebastian AR-Crawford AR-Haskell OK-Latimer OK-Sequoyah OK-
Pushmataha OK-Le Flore OK-
718 PM CDT TUE APR 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR SEBASTIAN...SOUTHWESTERN
CRAWFORD...HASKELL...NORTHEASTERN PUSHMATAHA...SOUTHEASTERN
SEQUOYAH...CENTRAL LATIMER AND LE FLORE COUNTIES UNTIL 815 PM CDT...
At 718 PM CDT, strong thunderstorms were located along a line
extending from 3 miles south of Whitefield to 5 miles southeast of
Damon to 8 miles west of Octavia. Movement was northeast at 30 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Fort Smith... Van Buren...
Poteau... Wilburton...
Stigler... Greenwood...
Alma... Barling...
Pocola... Muldrow...
Heavener... Roland...
Lavaca... Spiro...
Arkoma... Panama...
Mansfield... Talihina...
Wister... Hackett...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 5 and 11, and between
mile markers 15 and 16.
Interstate 40 in Oklahoma between mile markers 315 and 327.
Interstate 540 between mile markers 1 and 14.
A severe thunderstorm watch remains in effect until 900 PM CDT for
northwestern and west central Arkansas...and southeastern and east
central Oklahoma.
LAT...LON 3476 9531 3523 9527 3534 9500 3550 9415
3496 9427 3496 9437 3493 9445 3460 9446
3451 9469 3451 9492
TIME...MOT...LOC 0018Z 235DEG 27KT 3520 9522 3480 9525 3454 9485Special weather statement, Apr 4, 7:33 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Tulsa OK
733 PM CDT TUE APR 4 2017
ARZ001-010-050100-
Benton AR-Washington AR-
733 PM CDT TUE APR 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BENTON AND CENTRAL
WASHINGTON COUNTIES UNTIL 800 PM CDT...
At 733 PM CDT, strong thunderstorms were located along a line
extending from 8 miles northeast of Cincinnati to 4 miles south of
Lincoln. Movement was northeast at 60 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations in or near the path include...
Fayetteville... Springdale...
Rogers... Bentonville...
Bella Vista... Lowell...
Farmington... Pea Ridge...
Prairie Grove... Tontitown...
Bethel Heights... Lincoln...
Cave Springs... Greenland...
Highfill... Garfield...
Centerton... Johnson...
Elm Springs... Goshen...
This includes Interstate 49 between mile markers 57 and 84, and
between mile markers 86 and 93.
A severe thunderstorm watch remains in effect until 900 PM CDT for
northwestern Arkansas...and northeastern Oklahoma.
LAT...LON 3610 9400 3582 9450 3584 9451 3618 9445
3650 9417 3650 9397
TIME...MOT...LOC 0033Z 214DEG 54KT 3612 9440 3589 9445Special weather statement, Apr 4, 7:37 PM CDT, 1 hour 3 minutes before
Special Weather Statement National Weather Service Tulsa OK 737 PM CDT TUE APR 4 2017 OKZ056-057-050100- Craig OK-Nowata OK- 737 PM CDT TUE APR 4 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CRAIG AND NOWATA COUNTIES UNTIL 800 PM CDT... At 736 PM CDT, strong thunderstorms were located along a line extending from 4 miles south of Dearing to 2 miles southeast of Watova. Movement was east at 45 mph. Wind gusts of 50 to 55 mph will be possible with these storms. Locations in or near the path include... Vinita... Nowata... South Coffeyville... Welch... Delaware... Bluejacket... Lenapah... Watova... Hollow... Pyramid Corners... Centralia... Centrailia... This includes Interstate 44 between mile markers 287 and 289. A severe thunderstorm watch remains in effect until 900 PM CDT for northeastern Oklahoma. LAT...LON 3666 9505 3660 9569 3700 9579 3700 9512 TIME...MOT...LOC 0036Z 253DEG 40KT 3700 9573 3659 9563
Local storm report, Apr 4, 7:41 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
741 PM CDT TUE APR 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL COPAN 36.90N 95.93W
04/04/2017 E1.00 INCH WASHINGTON OK AMATEUR RADIO
HWY 75 AND 300 WEST ROAD
&&
AEJSpecial weather statement, Apr 4, 7:52 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Tulsa OK
752 PM CDT TUE APR 4 2017
ARZ001-002-010-011-019-020-050145-
Carroll AR-Madison AR-Benton AR-Washington AR-Franklin AR-
Crawford AR-
752 PM CDT TUE APR 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BENTON...WESTERN
MADISON...NORTHWESTERN FRANKLIN...NORTHERN CRAWFORD...NORTHWESTERN
CARROLL AND WASHINGTON COUNTIES UNTIL 845 PM CDT...
At 752 PM CDT, strong thunderstorms were located along a line
extending from 2 miles south of Cave Springs to 2 miles west of West
Fork to 3 miles northeast of Cedarville. Movement was northeast at 35
mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations in or near the path include...
Fayetteville... Springdale...
Rogers... Bentonville...
Cedarville... Mountainburg...
Natural Dam... Lowell...
Farmington... Prairie Grove...
Elkins... Tontitown...
Bethel Heights... West Fork...
Cave Springs... Greenland...
Highfill... Garfield...
Gateway... Winslow...
This includes Interstate 49 between mile markers 26 and 84, and
between mile markers 86 and 88.
A severe thunderstorm watch remains in effect until 900 PM CDT for
northwestern and west central Arkansas.
LAT...LON 3564 9392 3550 9444 3586 9433 3631 9434
3650 9393 3650 9382 3607 9382
TIME...MOT...LOC 0052Z 240DEG 29KT 3623 9423 3592 9424 3560 9432Special weather statement, Apr 4, 8:02 PM CDT, 38 minutes before
Special Weather Statement National Weather Service Tulsa OK 802 PM CDT TUE APR 4 2017 OKZ056>058-050145- Craig OK-Ottawa OK-Nowata OK- 802 PM CDT TUE APR 4 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CRAIG...OTTAWA AND NORTHEASTERN NOWATA COUNTIES UNTIL 845 PM CDT... At 802 PM CDT, strong thunderstorms were located along a line extending from 3 miles west of Edna to 6 miles north of White Oak. Movement was east at 55 mph. Wind gusts of 50 to 55 mph and possibly some dime size hail will be possible with these storms. Locations in or near the path include... Miami... Commerce... Fairland... Afton... Quapaw... Welch... Bluejacket... Wyandotte... Treece... Picher... Narcissa... Ottawa... Peoria... Cardin... Hollow... Centrailia... Pyramid Corners... Centralia... Twin Bridges State Park... This includes Interstate 44 between mile markers 292 and 324. A severe thunderstorm watch remains in effect until 900 PM CDT for northeastern Oklahoma. LAT...LON 3700 9462 3673 9462 3665 9536 3700 9550 TIME...MOT...LOC 0102Z 257DEG 46KT 3705 9543 3671 9529
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 7:01 PM CDT | Special Weather Statement | TSA | Adair | 29 min |
| Apr 4, 7:09 PM CDT | Special Weather Statement | TSA | Delaware | 36 min |
| Apr 4, 7:12 PM CDT | Special Weather Statement | TSA | Nowata, Washington | 33 min |
| Apr 4, 7:14 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Sequoyah | 31 min |
| Apr 4, 7:18 PM CDT | Special Weather Statement | TSA | Haskell, Latimer, LeFlore | 57 min |
| Apr 4, 7:22 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore | 38 min |
| Apr 4, 7:24 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Sequoyah | 36 min |
| Apr 4, 7:32 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 58 min |
| Apr 4, 7:37 PM CDT | Special Weather Statement | TSA | Craig, Nowata | 23 min |
| Apr 4, 8:02 PM CDT | Special Weather Statement | TSA | Craig, Ottawa | 43 min |
| Apr 4, 8:15 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 60 min |
| Apr 4, 9:22 PM CDT | Special Weather Statement | TSA | LeFlore | 23 min |
| Apr 4, 9:39 PM CDT | Special Weather Statement | TSA | Latimer | 36 min |
| Apr 5, 3:13 AM CDT | Wind Advisory | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 16 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.